Flash Flood, Sebastian
- When
- January 13, 10:05 AM CST to 4:00 PM CST
- Where
- Sebastian County, Ft Smith
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.380, -94.420
Several roads were flooded and closed around town.
Persistent heavy rainfall ahead of a slow moving upper level low pressure system resulted in widespread flash flooding across Sebastian and Franklin Counties in west central Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Persistent heavy rainfall ahead of a slow moving upper level low pressure system resulted in widespread flash flooding across Sebastian and Franklin Counties in west central Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 13, 2:44 AM CST, 7 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 AM CST SAT JAN 13 2007
.DISCUSSION...
SECONDARY UPPER WAVE RAPIDLY LIFTING NORTHEAST ACROSS WESTERN
TEXAS THIS MORNING WITH AREAS OF RAIN/EMBEDDED THUNDERSTORMS
REDEVELOPING ACROSS NORTH TEXAS/SOUTHEAST OKLAHOMA. EXPECT
PRECIPITATION TO CONTINUE TO EXPAND IN COVERAGE THIS MORNING
INTO EARLY AFTERNOON HOURS WITH FREEZING RAIN ACROSS EAST CENTRAL
OKLAHOMA. THIS AREA HAS ALREADY SEEN POWER OUTAGES DUE TO DOWNED
TREES/POWER LINES AND UNFORTUNATELY THIS WILL LIKELY CONTINUE
TODAY AND SUNDAY. ALONG AND NORTH OF INTERSTATE 44...PRECIPITATION
COULD MAINLY STAY IN THE FORM OF SLEET AS SHALLOW AIR MASS REMAINS
COLD ENOUGH TO SUPPORT REFREEZING. 06Z NAM/WRF INDICATING THE
POTENTIAL FOR HEAVY RAIN ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS TODAY AND IF THIS SOLUTION VERIFIES WOULD LIKELY
SEE THE POTENTIAL FOR FLOODING ACROSS THIS AREA...ESPECIALLY ON
SUNDAY.
MAIN UPPER LOW BEGINS TO MOVE INTO THE CENTRAL PLAINS ON SUNDAY
WITH LIKELY THE MOST SIGNIFICANT ROUND OF WINTER WEATHER/HEAVY
RAINFALL. SURFACE TEMPERATURES ACROSS FAR SOUTHEAST OKLAHOMA MAY
REMAIN JUST ABOVE FREEZING TODAY INTO SUNDAY...LIMITING THE ICE
POTENTIAL. WILL HOWEVER LET THE DAY SHIFT LOOK AT THIS A LITTLE
CLOSER CONCERNING REMOVING COUNTIES FROM THE WARNING. GIVEN THERE
COULD ALSO BE BRIEF PERIODS OF FREEZING RAIN MIXED WITH THE SLEET
ACROSS NORTHEAST OKLAHOMA/NORTH OF INTERSTATE 44 WILL CONTINUE
WITH THE ICE STORM WARNING. DID LOWER SOME OF THE ICE ACCUMULATIONS
ACROSS THIS AREA...ADDING AN ADDITIONAL INCH OF SLEET THROUGH SUNDAY.
BITTERLY COLD TEMPERATURES EXPECTED FOR EARLY NEXT WEEK AS ARCTIC
HIGH PRESSURE BUILDS INTO THE REGION. WITH THE ICE/SLEET LIKELY
HANGING AROUND FOR SEVERAL DAYS WILL LIKELY SEE TEMPERATURES PLUMMET
TO NEAR ZERO MONDAY AND TUESDAY NIGHT WITH CLEAR SKIES/LIGHT
WINDS. ALSO WITH THE EXPECTED ICE COVER WENT BELOW GUIDANCE
THROUGH MUCH OF THE EXTENDED NORTH OF A MLC/FYV LINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 26 23 25 15 / 80 90 90 40
FSM 38 33 37 23 / 90 90 100 70
MLC 30 27 28 19 / 90 90 100 60
BVO 24 19 24 11 / 80 90 90 40
FYV 34 27 31 19 / 90 90 100 70
BYV 31 26 30 17 / 90 90 100 70
MKO 28 24 27 17 / 90 90 90 50
MIO 26 19 25 17 / 80 90 90 50
F10 26 24 26 17 / 90 90 90 50
HHW 35 35 33 24 / 90 90 100 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...ICE STORM WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ076.
AR...ICE STORM WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06
LONG TERM....12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 AM CST SAT JAN 13 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 AM CST SAT JAN 13 2007 ...DANGEROUS WINTER STORM CONTINUES TODAY AND TOMORROW... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. WINTER WEATHER. SLEET ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. ADDITIONAL ACCUMULATIONS TOMORROW AND TOMORROW NIGHT. ICE ACCUMULATION. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SIGNIFICANT SLEET AND ICE ACCUMULATIONS... AS WELL AS 2 TO 3 INCHES OF RAIN... HAVE OCCURRED ACROSS THE REGION WITH THE FIRST ROUND OF A POTENT WINTER STORM. ROUND TWO WILL BEGIN LATER TODAY WITH MORE OF THE SAME EXPECTED. THE FRIGID ARCTIC AIRMASS IN PLACE REMAINS VERY SHALLOW. THIS WILL ALLOW FREEZING RAIN AND SLEET TO CONTINUE TO BE THE PRECIPITATION TYPES NORTH OF THE FREEZING LINE. HEAVY RAINFALL IS ONCE AGAIN EXPECTED SOUTH OF THE FREEZING LINE IN EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. WITH THE PRECIPITATION THAT HAS ALREADY OCCURRED...BOTH FROZEN AND LIQUID...THE STAGE IS SET FOR POSSIBLE DISASTROUS CONSEQUENCES. ANY FREEZING RAIN TODAY WILL EXACERBATE THE PROBLEMS CAUSED BY THE PRIOR FROZEN PRECIPITATION. WIDESPREAD POWER OUTAGES WILL BE POSSIBLE IN AREAS EXPERIENCING FREEZING RAIN TODAY AS TREES AND POWER LINES BECOME HEAVY WITH ICE. ANY ADDITIONAL FROZEN PRECIPITATION WILL ALSO FURTHER DETERIORATE ROAD CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS IF NOT IMPOSSIBLE IN SOME AREAS. IN AREAS WHERE HEAVY RAINFALL IS EXPERIENCED FLOODING MAY QUICKLY OCCUR AS THE GROUND HAS ALREADY REACHED SATURATION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...WINTER WEATHER POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...DANGEROUS WIND CHILL POTENTIAL. TUESDAY...DANGEROUS WIND CHILL POTENTIAL. WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL. THURSDAY...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MOST SIGNIFICANT ROUND OF PRECIPITATION WITH THIS UPPER LEVEL SYSTEM MAY OCCUR SUNDAY AS THE MAIN UPPER LOW MOVES OUT INTO THE PLAINS. ADDITIONAL ICE AND SLEET ACCUMULATION WILL WORSEN AN ALREADY DANGEROUS SITUATION. A THIRD DAY OF HEAVY RAIN IS EXPECTED TO OCCUR ACROSS EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY. AS A RESULT...FLOODING PROBLEMS ARE EXPECTED TO WORSEN. BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILL VALUES WILL BE LEFT IN THE WAKE OF THE DEPARTING STORM MONDAY THROUGH MOST OF THE WEEK. INCREASED POST STORM WINDS MAY ALSO CONTINUE TO CAUSE SPORADIC POWER OUTAGES AS ICE LADEN TREE LIMBS AND POWER LINES CONTINUE TO FALL. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS AND OTHERS SHOULD MONITOR THE LATEST FORECASTS AND WARNINGS AS THIS SIGNIFICANT WINTER WEATHER EVENT CONTINUES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 851 AM CST SAT JAN 13 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131700- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 851 AM CST SAT JAN 13 2007 ...ICE STORM WARNING CONTINUES UNTIL 6PM SUNDAY FOR MOST OF EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS... A WINTER STORM CONTINUES ACROSS MUCH OF THE SOUTHERN PLAINS THIS MORNING AND WILL CONTINUE WITH AN ON AND OFF MIX OF PRECIPITATION THROUGH SUNDAY BEFORE DIMINISHING SUNDAY NIGHT. THIS MORNING...A COUPLE OF AREAS OF PRECIPITATION WAS OCCURRING. IN SOUTHEAST OKLAHOMA AND MUCH OF WEST CENTRAL AND NORTHWEST ARKANSAS WAS REPORTING MAINLY RAIN ALTHOUGH SOME FREEZING RAIN MAY BE MIXED IT IN THE NORTHERN PART OF THIS PRECIPITATION ZONE. A STRIP OF MOSTLY SLEET WITH SOME FREEZING RAIN WAS MOVING NORTHEAST THROUGH THE TULSA AREA. THIS AREA OF SLEET WILL BE AFFECTING NORTHEAST OKLAHOMA DURING THIS MORNING. REPORTS FROM LAW ENFORCEMENT INDICATED THAT AN AREA OF ABOVE SURFACE ICING WAS FROM MCALESTER NORTH AND NORTHEAST ACROSS THE AREA FROM HENRYETTA....OKMULGEE AND MUSKOGEE INTO MAYES COUNTY AND TO SOUTHERN CRAIG COUNTY. SCATTERED POWER OUTAGES WERE REPORTED IN THIS AREA. ROADS IN THIS AREA WERE REPORTED TO WET WITH ICY SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES SOUTH OF INTERSTATE 40 WITH WORSE CONDITIONS TO THE NORTH. TO THE NORTH OF INTERSTATE 44...MAINLY SLEET AND FREEZING RAIN OCCURRED. CONSIDERABLE ICE AND VERY DANGEROUS TRAVEL CONDITIONS WERE REPORTED. ADDITIONAL PRECIPITATION WILL BE MOVING ACROSS THE AREA THIS MORNING...AND AGAIN LATE TODAY...TONIGHT AND INTO SUNDAY UNTIL THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA LATE SUNDAY.
The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 16:03 UTC.
4 flash flood. Local standard time, as filed.
Several roads were flooded and closed around town.
Several roads were flooded and closed around town.
Several roads were flooded and closed around town.
Several roads were flooded and closed around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13735, 13737, 13738, 13736.